Ibuprofen is the Greatest Pain Reliever

The first study to be done to show how painkillers work for children showed that ibuprofen worked the best for kids. Based on what researchers say, ibuprofen was better than acetaminophen and codeine to relieve pain.

Ibuprofen Greatest Pain Reliever for Kids

Marketed under generic brands as well as brand names like Advil or Motrin, just one dose took one hour to relieve pain in 55 out of 110 hurting kids.

This study looked at ibuprofen, acetaminophen, and codeine and the ability each had to relieve pain for children.

According to the study published in Pediatrics, Ibuprofen had a greater ability to ease pain than the two other drugs. Pediatrics is the primary journal for the American Academy of Pediatrics.

A total of three hundred children between the ages of 7 and 18 were included in the study for the comparison of the oral administration of three painkillers.

1 mg. of codeine, ibuprofen in a 10 mg dose, or 15 mg of acetaminophen were given to the children.

The results indicated that 40 of the 100 injured children who took codeine and 37 of the 110 children who took acetaminophen said that they experienced pain relief.

Medications in regular doses were assigned randomly to one hundred patients. They then requested that the kids rate their pain levels using a 10 centimeter long scale at the time they took medicine and after one hour had passed.

“This is a very typical, somewhat accepted and real method to measure the kids’ pain level,” said Clark.

Ibuprofen had the best rating, with a decrease of 25 millimeters among children judging their pain reduction after one hour. That was twice the reduction in pain that the children reported for acetaminophen and codeine.

Also, other kids who used ibuprofen said they had a good amount of pain relief, or a level less than 29 millimeters, following one hour.

Picking pain relievers for their children can be perplexing for parents since ibuprofen and acetaminophen, like Tylenol, are both effective remedies for fevers. Codeine also relieves fever, but you can only obtain it with a prescription from a doctor, since it contains a mild narcotic.

Clark thinks this study should make it an easier issue for parents to deal with.

Ibuprofen might not be sufficient on its own, since only slightly one half of the children obtained relief of pain.

“Various experiments have verified that not enough analgesia is given to children as well as adult patients in a hospital emergency room,” Clark wrote.

Ibuprofen prescription drug is proven to be more effective in the relief of pain than acetaminophen for migraines and tonsillitis, as shown in prior studies.

Tags: , , ,

Comments are closed.